Alert archive / Washington / Wind Advisories in 2025

Wind Advisory 13, NWS Seattle, WA

October 28, 20256 counties in Washington

NWS Seattle, WA issued this wind advisory at Oct 28, 2025, 1:28 AM PDT for 6 counties in Washington. It took effect at Oct 28, 2025, 11:00 AM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2025, 1:28 AM PDT (08:28 UTC)
In effect from
Oct 28, 2025, 11:00 AM PDT
Expired
Oct 29, 2025, 12:00 AM PDT
In force
13 hr
Issued by
NWS Seattle, WA

Counties Clallam County, WA, Grays Harbor County, WA, Island County, WA, Jefferson County, WA, San Juan County, WA, Whatcom County, WA

The radar

The Seattle radar (KATX), 50 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 8.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2025-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2025-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

156 
WWUS76 KSEW 280828
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
128 AM PDT Tue Oct 28 2025

WAZ001-310-324-282230-
/O.NEW.KSEW.WI.Y.0013.251028T2100Z-251029T0700Z/
San Juan County-Lowlands of Western Whatcom County-Port Townsend
Area-
Including Port Townsend, Bellingham, and Friday Harbor
128 AM PDT Tue Oct 28 2025

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT 
TONIGHT...

* WHAT...Southeast winds 20 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Lowlands of Western Whatcom County, Port Townsend Area, 
  and San Juan County.

* WHEN...From 2 PM this afternoon to midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.


&&

$$

27
4 follow-up statements
098 
WWUS76 KSEW 281517
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
817 AM PDT Tue Oct 28 2025

WAZ330-331-282330-
/O.EXB.KSEW.WI.Y.0013.251028T1800Z-251029T0400Z/
Northern Washington Coast-Grays Harbor County Coast-
Including Neah Bay, Ozette, Ocean Shores, Westport, Queets, La
Push, and Quillayute
817 AM PDT Tue Oct 28 2025

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Grays Harbor County Coast and Northern Washington Coast.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ333-282330-
/O.EXA.KSEW.WI.Y.0013.251028T2100Z-251029T0700Z/
Island County-
Including Freeland and Langley
817 AM PDT Tue Oct 28 2025

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT 
TONIGHT...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Island County.

* WHEN...From 2 PM this afternoon to midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

Secure outdoor objects.

&&

$$

WAZ001-310-324-282330-
/O.CON.KSEW.WI.Y.0013.251028T2100Z-251029T0700Z/
San Juan County-Lowlands of Western Whatcom County-Port Townsend
Area-
Including Port Townsend, Bellingham, and Friday Harbor
817 AM PDT Tue Oct 28 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 
MIDNIGHT PDT TONIGHT...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Lowlands of Western Whatcom County, Port Townsend Area, 
  and San Juan County.

* WHEN...From 2 PM this afternoon to midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

Secure outdoor objects.

&&

$$
978 
WWUS76 KSEW 282251
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
351 PM PDT Tue Oct 28 2025

WAZ001-310-324-333-290400-
/O.CON.KSEW.WI.Y.0013.000000T0000Z-251029T0700Z/
San Juan County-Lowlands of Western Whatcom County-Port Townsend
Area-Island County-
Including Freeland, Bellingham, Langley, Port Townsend, and
Friday Harbor
351 PM PDT Tue Oct 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Island County, Lowlands of Western Whatcom County, Port 
  Townsend Area, and San Juan County.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.


&&

$$

WAZ330-331-290400-
/O.CON.KSEW.WI.Y.0013.000000T0000Z-251029T0400Z/
Northern Washington Coast-Grays Harbor County Coast-
Including Neah Bay, Ozette, Ocean Shores, Westport, Queets, La
Push, and Quillayute
351 PM PDT Tue Oct 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. 

* WHERE...Grays Harbor County Coast and Northern Washington Coast.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$
750 
WWUS76 KSEW 290334
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
834 PM PDT Tue Oct 28 2025

WAZ330-331-290445-
/O.EXP.KSEW.WI.Y.0013.000000T0000Z-251029T0400Z/
Northern Washington Coast-Grays Harbor County Coast-
Including La Push, Queets, Neah Bay, Ozette, Ocean Shores,
Quillayute, and Westport
834 PM PDT Tue Oct 28 2025

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

The front is progressing east, with diminishing winds along the 
coast expected throughout the rest of the night.

$$

WAZ001-310-324-333-290700-
/O.CON.KSEW.WI.Y.0013.000000T0000Z-251029T0700Z/
San Juan County-Lowlands of Western Whatcom County-Port Townsend
Area-Island County-
Including Bellingham, Port Townsend, Freeland, Friday Harbor, and
Langley
834 PM PDT Tue Oct 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Island County, Lowlands of Western Whatcom County, Port 
  Townsend Area, and San Juan County.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

Secure outdoor objects.

&&

$$

21
161 
WWUS76 KSEW 290645
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
1145 PM PDT Tue Oct 28 2025

WAZ001-310-324-333-290745-
/O.EXP.KSEW.WI.Y.0013.000000T0000Z-251029T0700Z/
San Juan County-Lowlands of Western Whatcom County-Port Townsend
Area-Island County-
Including Port Townsend, Freeland, Friday Harbor, Langley, and
Bellingham
1145 PM PDT Tue Oct 28 2025

...WIND ADVISORY IS CANCELED...

Winds have eased and the advisory is now canceled.

$$

27

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 27, 8:28 PM PDT, 5 hours earlier.

Area forecast discussion, Oct 27, 8:28 PM PDT, 5 hours before
Area Forecast Discussion
National Weather Service Seattle WA
828 PM PDT Mon Oct 27 2025

.SYNOPSIS...
A weather system moving into British Columbia will graze the
area Tuesday through Tuesday night leading to enhanced winds
across northwestern Washington. A break in the weather is
expected mid-week. Another atmospheric river is expected to move
across western Washington beginning Friday with rain and wind
impacts potentially lingering through the weekend.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
Showers have largely tapered off this evening, for what will be
a generally clear night. Some overhead high clouds will mitigate
some fog potential, but areas of the Chehalis Valley are already
seeing some of it forming. The rest of the previous discussion
can be found below, with an update to the aviation and marine
sections.

Attention turns to a developing low pressure system that will
move towards Haida Gwaii on Tuesday. While well north of western
Washington, this system will allow warm frontal precipitation
spread across northwest WA and pressure falls that will result
in enhanced winds across the area. Currently, probabilistic
guidance favors winds remaining below Wind Advisory thresholds
but trends will need to be monitored due to the dynamic nature
of that system. That said, offshore winds are expected to be
strong enough to generate significant waves (see Marine section)
that will move towards the WA coast by Wednesday. Conditions
along the coast will approach High Surf Advisory conditions.

High pressure will build across the region Wednesday and
Thursday, resulting in relatively quiet conditions outside of
the surf conditions Wednesday along the coast.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
The next atmospheric river will impact the region Friday into
the weekend. There is some uncertainty around the duration of
this event, and therefore the hydrologic impacts (more is
detailed in the HYDROLOGY section). But in general widespread
precipitation is expected Friday into at least early Saturday,
and potentially through much of the weekend. Outside of they
hydrologic concerns, this system also has the potential to bring
widespread breezy to windy conditions to all of western
Washington. The strongest winds are expected along the coast,
but there remains a fairly wide range of potential outcomes.
These winds are also expected to drive waves up to near high
surf levels again Friday in to Saturday. Confidence in details
falls off quickly after Friday. If the shorter duration AR
scenario plays out, snow levels could drop to below at least the
higher passes by Sunday, but again, confidence in those details
are low. Generally expect unsettled conditions to linger well
into next week.
-Wolcott-

&&

.AVIATION...
Westerly flow aloft will continue into Tuesday before
transitioning southwesterly as a frontal system approaches Western
Washington. Mostly clear skies this evening with increasing high
clouds, as well as lingering mid level clouds. Localized fog has
also developed from Olympia southwards. Patchy fog will continue at
times into Tuesday morning, primarily around KOLM, as well as KPWT,
KBLI, and other river valleys. However, fog extent is expected to be
limited with increasing mid and high clouds early Tuesday morning.
VFR cigs Tuesday afternoon will begin lowering to MVFR along the
coast late Tuesday with MVFR cigs for interior sites Tuesday night.
A warm front may bring a brief period of light rain on Tuesday,
before steadier rainfall moves onshore Tuesday evening into Tuesday
night. Easterly flow will increase Tuesday before becoming more S/SW
Tuesday night.

KSEA...VFR cigs will continue through Tuesday afternoon with
increasing mid and high clouds late tonight into Tuesday. Cigs are
expected to lower to MVFR Tuesday evening into Tuesday night (around
05-08z Wed) as a front moves through the area. E/SE surface winds
may briefly transition N/NE between 08-15z before transitioning to
SE Tuesday morning. JD

&&

.MARINE...
Weak surface ridging over the area waters this evening
will keep conditions quiet before a warm front lifts northward
offshore overnight. Easterly gradients will increase with the
passage of this warm front. A period of gale force winds expected
over the coastal waters and along the Strait of Juan de Fuca just
ahead of, and with the passage of, a cold front Tuesday night, and a
Gale Warning remains in place for these waters. A Gale Watch has
also been issued this evening for the northern inland waters and
Admiralty Inlet for Tuesday afternoon into Tuesday night with
increasing southerly winds. Post-frontal onshore flow will ease
rather quickly on Wednesday.

Seas over the coastal waters will sharply increase
Tuesday night into Wednesday...building to 15 to 19 feet by
Wednesday morning and remaining in double digits in early Thursday.
This falls short of any high surf criteria, as waves closest to
shore are expected to fall on the lower end of that range, so no
headline will be issued at this time. High pressure will produce
quieter conditions for area waters on Thursday before a series of
systems bring increasing winds and seas and likely headlines again
Friday and beyond.

JD/18

&&

.HYDROLOGY...
The next atmospheric river event will begin to impact the area
Friday. The main uncertainty with this event will be the
duration of heavy precipitation. There are generally 2 potential
scenarios:
 * 1. A moderate but relatively brief event Friday into
   Saturday. This scenario would have a lower risk of river
   flooding.
 * 2. A moderate event Friday into Saturday that bleeds into or
   is quickly followed by a secondary, slightly weaker, event
   Saturday night - Sunday. This scenario would have a higher
   risk of river flooding, mainly for sensitive rivers off the
   central Cascades as well as the Skokomish River.

Similar to other recent events, this AR activity would also come
with the potential for localized flooding in areas of
poor/blocked drainage, small creeks and streams, and burn scars.
-Wolcott-

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 2 AM to 11 AM PDT Tuesday for
Central U.S. Waters Strait Of Juan De Fuca-Coastal Waters From
Cape Flattery To James Island 10 To 60 Nm-Coastal Waters From
Cape Flattery To James Island Out 10 Nm- Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters From
James Island To Point Grenville Out 10 Nm-Coastal Waters From
Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal Waters
From Point Grenville To Cape Shoalwater Out 10 Nm-West Entrance
U.S. Waters Strait Of Juan De Fuca.

     Gale Warning from 11 AM Tuesday to 2 AM PDT Wednesday for
     Central U.S. Waters Strait Of Juan De Fuca-Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm-East Entrance U.S.
     Waters Strait Of Juan De Fuca-West Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Gale Watch from Tuesday afternoon through Tuesday evening for
     Admiralty Inlet-Northern Inland Waters Including The San
     Juan Islands.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 8:03 PM PDTGale WatchSEW6 hr
Oct 28, 1:58 AM PDTSmall Craft AdvisorySEW54 hr
Oct 28, 2:04 PM PDTHigh Surf AdvisorySEWClallam, Grays Harbor, Jefferson33 hr
Oct 28, 2:05 PM PDTWinter Weather AdvisorySEWSkagit, Whatcom15 hr

Nearby

Wind Advisories in Washington, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.